Amiodarone deposition in the liver
Citation, DOI, disclosures and article data
At the time the article was created Yuranga Weerakkody had no recorded disclosures.View Yuranga Weerakkody's current disclosures
Amiodarone deposition in the liver is one of the complications that can occur with amiodarone therapy.
Increased density in the liver in patients treated with amiodarone is often described in the literature as amiodarone hepatotoxicity. However, it is often an incidental finding with no symptoms or signs of liver disease ref.
In the majority of patients, it is discovered incidentally during routine testing of liver biochemistry and rarely do the hepatic effects develop into symptomatic liver injury or failure 1-5.
While being non-specific, increased hepatic attenuation has been described as one of the effects of amiodarone on the liver 2,3. This, however, may not necessarily imply hepatotoxicity.
There is no published literature showing that dronedarone, a synthetic derivative of amiodarone, produces similar CT appearances. This is likely due to the absence of the iodine moieties in the dronedarone molecule. Nevertheless dronedarone can produce severe hepatotoxicity 6.